Article (Scientific journals)
Optimal lockdown and vaccination policies to contain the spread of a mutating infectious disease
Prieur, Fabien; Ruan, Weihua; ZOU, Benteng
2024In Economic Theory, 77, p. 75-126
Peer Reviewed verified by ORBi
 

Files


Full Text
ET-2024-Opt lockdown and Vaccination.pdf
Publisher postprint (895.15 kB)
Request a copy

All documents in ORBilu are protected by a user license.

Send to



Details



Keywords :
pandemic; lockdown; vaccination
Abstract :
[en] We develop a piecewise deterministic control model to study optimal lockdown and vaccination policies to manage a pandemic. Lockdown is modeled as an impulse control that allows the system to switch from one restriction regime of restrictions to another. Vaccination policy is a continuous control. Decisions are taken under the risk of mutations of the disease, with repercussions on the transmission rate. The decision maker follows a cost minimization objective. We first characterize the optimality conditions for impulse control and show how the prospect of a mutation affects the decision maker's choice by inducing her to anticipate the relative benefit of a regime change after a mutation has occurred. Under some parametric conditions, our problem admits infinitely many value functions. We show the existence of a minimum value function that is a natural candidate to the solution given the nature of the problem. Focusing on this specific value function, we finally study the features of the optimal policy, especially the timing of impulse control. We prove that uncertainty surrounding future \bad" vs. \good" mutation of the disease expedites vs. delays the adoption of lockdown measures.
Disciplines :
Economic systems & public economics
Author, co-author :
Prieur, Fabien
Ruan, Weihua
ZOU, Benteng  ;  University of Luxembourg > Faculty of Law, Economics and Finance (FDEF) > Department of Economics and Management (DEM)
External co-authors :
yes
Language :
English
Title :
Optimal lockdown and vaccination policies to contain the spread of a mutating infectious disease
Publication date :
June 2024
Journal title :
Economic Theory
ISSN :
0938-2259
eISSN :
1432-0479
Publisher :
Springer, Heidelberg, Germany
Volume :
77
Pages :
75-126
Peer reviewed :
Peer Reviewed verified by ORBi
Available on ORBilu :
since 13 June 2022

Statistics


Number of views
118 (34 by Unilu)
Number of downloads
2 (2 by Unilu)

Scopus citations®
 
2
Scopus citations®
without self-citations
2

Bibliography


Similar publications



Contact ORBilu